Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 271, NWS Little Rock, AR

May 26, 2000Hot Spring County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2000, 1:43 PM CDT for Hot Spring County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2000, 1:43 PM CDT (18:43 UTC)
Expired
May 26, 2000, 2:15 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hot Spring County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS54 KLZK 261843
SVRLIT
ARC023-045-053-059-085-119-125-145-261915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL ARKANSAS
  FAULKNER COUNTY IN CENTRAL ARKANSAS
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS
  LONOKE COUNTY IN CENTRAL ARKANSAS
  PULASKI COUNTY IN CENTRAL ARKANSAS
  GRANT COUNTY IN CENTRAL ARKANSAS
  HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 215 PM CDT

* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES WEST OF
  HEBER SPRINGS TO 3 MILES NORTH OF NORTH LITTLE ROCK TO MALVERN...
  MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAVEL RIDGE...ROSE BUD AROUND 150 PM CDT
  TULL AROUND 155 PM CDT
  JACKSONVILLE...PARKERS-IRON SPRINGS AROUND 200 PM CDT
  PRATTSVILLE...WRIGHTSVILLE AROUND 210 PM CDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3562 9217 3487 9233 3434 9293 3414 9256
          3464 9198 3539 9182

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:55 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 26, 10:55 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT FRI MAY 26 2000

OUTFLOW FROM EARLIER THUNDERSTORM COMPLEX IN OK CONTINUES TO SPAWN
NEW STORMS OVER WESTERN AR. AIR ACROSS AR IS VERY UNSTABLE WITH
LITTLE IN THE WAY OF CAPPING...SO WILL ALLOW THE STORMS TO CONTINUE
TO SPREAD RAPIDLY NORTHEAST INTO CENTRAL AND NORTHERN AR DURING THE
LATE MORNING AND EARLY AFTERNOON.

UPDATED ZONES TO INCREASE SHOWER AND THUNDERSTORM CHANCES...
ESPECIALLY WEST AND NORTH (LIKELY). WILL INCREASE POPS FROM 20 TO 50
PERCENT CENTRAL SECTIONS AND WILL INTRODUCE 30 PERCENT IN THE
SOUTHEAST.
(45)

.LIT...NONE.

In the hours before

Special weather statement, May 26, 12:39 PM CDT, 1 hour 4 minutes before
ARZ031-032-039-041>044-052-054-261838-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT FRI MAY 26 2000

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS WEST CENTRAL
ARKANSAS...

AN AREA OF THUNDERSTORMS WITH HEAVY RAIN AND OCCASIONALLY GUSTY WINDS
WAS MOVING ACROSS WEST CENTRAL ARKANSAS. HEAVY DOWNPOURS MAY BE
EXPECTED IN HOT SPRINGS...MOUNT IDA...MORRILTON...PERRYVILLE AND
OTHER COMMUNITIES. RAINFALL AMOUNTS OF UP TO ONE INCH AN HOUR ARE
POSSIBLE WITH URBAN AND SMALL STREAM FLOODING THE RESULT.

OTHER ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS AND
GUSTY WINDS. WIND GUSTS HAVE BEEN REPORTED UP TO 40 MILES AN HOUR.

BOATERS AND FISHERMEN SHOULD MOVE TO SAFE HARBOR SHOULD THUNDER BE
HEARD OR LIGHTNING OBSERVED CLOSE ABOARD.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

25
Special weather statement, May 26, 12:39 PM CDT, 1 hour 4 minutes before
ARZ031-032-039-041>044-052-054-261838-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT FRI MAY 26 2000

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS WEST CENTRAL
ARKANSAS...

AN AREA OF THUNDERSTORMS WITH HEAVY RAIN AND OCCASIONALLY GUSTY WINDS
WAS MOVING ACROSS WEST CENTRAL ARKANSAS. HEAVY DOWNPOURS MAY BE
EXPECTED IN HOT SPRINGS...MOUNT IDA...MORRILTON...PERRYVILLE AND
OTHER COMMUNITIES. RAINFALL AMOUNTS OF UP TO ONE INCH AN HOUR ARE
POSSIBLE WITH URBAN AND SMALL STREAM FLOODING THE RESULT.

OTHER ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS AND
GUSTY WINDS. WIND GUSTS HAVE BEEN REPORTED UP TO 40 MILES AN HOUR.

BOATERS AND FISHERMEN SHOULD MOVE TO SAFE HARBOR SHOULD THUNDER BE
HEARD OR LIGHTNING OBSERVED CLOSE ABOARD.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

25
Special weather statement, May 26, 1:30 PM CDT, 13 minutes before
ARZ003>007-012>016-021>025-030>034-037>041-270230-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT FRI MAY 26 2000

...SLIGHT RISK OF SEVERE WEATHER ROUGHLY ACROSS THE NORTHWESTERN
HALF OF ARKANSAS THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHWEST HALF OF
ARKANSAS THIS AFTERNOON AND TONIGHT.

AN AREA OF SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE MOVING TO THE
EAST...WITH INDIVIDUAL STORMS MOVING TO THE NORTHEAST. STRONG WINDS
AND HEAVY RAINS WILL BE THE MAIN THREATS. LARGE HAIL IS A
POSSIBILITY AS WELL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
COULD BE ACTIVATED THIS AFTERNOON AND TONIGHT.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:45 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring30 min
May 26, 12:45 PM CDTSevere Thunderstorm WarningLZKGarland, Saline30 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Perry, Pulaski, Saline35 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLZKClark, Dallas35 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner35 min
May 26, 1:43 PM CDTSevere Thunderstorm WarningLZKFaulkner, Grant, Lonoke, Pulaski, Saline32 min
May 26, 1:43 PM CDTSevere Thunderstorm WarningLZKCleburne, White32 min
May 26, 2:13 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff47 min
May 26, 2:13 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Pulaski, Saline47 min
May 26, 2:13 PM CDTSevere Thunderstorm WarningLZKLonoke47 min
May 26, 3:00 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.